| Catalog Number |
8065921501 |
| Medical Device Problem Code |
Dull, Blunt (2407)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A customer reported that an ophthalmic cutting knives were found to be blunt.The scheduled procedure was intraocular lens implantation.The patient impact have not been provided.Additional information has been requested and none received till date.
Additional Manufacturer Narrative
Additional information was provided in the section b.5, d.9, h.3 and h.11.The sample has been received, and in-house evaluation is in progress the manufacturer internal reference number is: (b)(4).
Event or Problem Description
A customer reported that an ophthalmic cutting knives were found to be blunt during the intraocular implantation.The surgery was completed on the same day with alternative product.The patient impact have not been provided.
Additional Manufacturer Narrative
One opened ophthalmic knife was received for the report of knife blunt and crocked.Sample was visually inspected and found to be nonconforming with bent tip.Functional penetration testing was not performed due to damage of returned sample.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the parent complaint was reviewed by the manufacturing site.The photo shows bent tip.Reported issue confirmed from photo.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The returned sample is visually non-conforming with a bent tip.The damage to the returned sample is consistent with damage that can occur when the blade contacts a hard surface such as the protective blade tray when product is improperly removed or inserted after use, or improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned complaint sample could have contributed to the customers reported issue of dull blades.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).